Jump to content


Photo

Drug Interaction? Or Just Xyrem


  • Please log in to reply
5 replies to this topic

#1 Robby5313

Robby5313

    Member

  • Members
  • 5 posts

Posted 25 May 2013 - 08:35 PM

I started Xyrem about 4 months ago and for the most part have done well.  However, when I was trying to increase to 3.75 G for both doses, I had the side effect of having, "brain fog."  I just felt really spacey and couldn't remember anything.  It was horrible.  I now take 3.75 for my first dose and 2.3 for the second dose.  I do okay on this, although I still remain forgetful.  I do have the diagnosis of ADD, so how much that plays a part, I don't know.  I also take Adderall and Wellbutrin.  Is it possible that these three drugs combined are wreaking havoc on my dopamine and serotonin levels?  Could that explain the spaciness?  I am going to try weaning myself off of both drugs to see.  Has anyone else had this problem? 



#2 Hank

Hank

    Member

  • Members
  • 1,312 posts
  • Gender:Male

Posted 26 May 2013 - 09:39 AM

I started Xyrem about 4 months ago and for the most part have done well.  However, when I was trying to increase to 3.75 G for both doses, I had the side effect of having, "brain fog."  I just felt really spacey and couldn't remember anything.  It was horrible.  I now take 3.75 for my first dose and 2.3 for the second dose.  I do okay on this, although I still remain forgetful.  I do have the diagnosis of ADD, so how much that plays a part, I don't know.  I also take Adderall and Wellbutrin.  Is it possible that these three drugs combined are wreaking havoc on my dopamine and serotonin levels?  Could that explain the spaciness?  I am going to try weaning myself off of both drugs to see.  Has anyone else had this problem? 

You can check for drug interactions with this link http://reference.med...eractionchecker

 

Have you questioned you ADHD diagnosis in light of your N diagnosis. There is some symptom overlap and both conditions benefit from stimulant medication.



#3 Robby5313

Robby5313

    Member

  • Members
  • 5 posts

Posted 26 May 2013 - 08:23 PM

You can check for drug interactions with this link http://reference.med...eractionchecker

Have you questioned you ADHD diagnosis in light of your N diagnosis. There is some symptom overlap and both conditions benefit from stimulant medication.



#4 Robby5313

Robby5313

    Member

  • Members
  • 5 posts

Posted 26 May 2013 - 08:33 PM

I still haven't figured out if my ADHD diagnosis is accurate, or if the real culprit was the narcolepsy all along. I looked up the symptom checked and it only mentions that it lowers seizure threshold. I will wean myself off of the Adderall and Wellbutrin and see how it goes.

I'm also wondering if the Xyrem is causing hyperthyroidism. I am losing hair, having palpitations, losing weight, having vision problems, hand tremors and muscle weakness. I also know these are side effects of Xyrem too. I am going to get my levels checked on Tuesday. I hope it isn't the Xyrem, as it is wonderful to sleep FINALLY!

#5 Hank

Hank

    Member

  • Members
  • 1,312 posts
  • Gender:Male

Posted 26 May 2013 - 09:13 PM

I still haven't figured out if my ADHD diagnosis is accurate, or if the real culprit was the narcolepsy all along. I looked up the symptom checked and it only mentions that it lowers seizure threshold. I will wean myself off of the Adderall and Wellbutrin and see how it goes.

I'm also wondering if the Xyrem is causing hyperthyroidism. I am losing hair, having palpitations, losing weight, having vision problems, hand tremors and muscle weakness. I also know these are side effects of Xyrem too. I am going to get my levels checked on Tuesday. I hope it isn't the Xyrem, as it is wonderful to sleep FINALLY!

It gets hard to tell a symptom from a side effect. Adderall can cause palpitations. Adderall can cause decreased appetite. Xyrem can cause weight loss- many, including me, have experienced weight loss on Xyrem. Hand tremors may be a side effect of stimulants, depending upon how your hands are-  Is it like coffee jitters or something different?

 

And muscle weakness? What precedes the weakness? Is it brief and transient or is it general and prolonged?

 

I was tested for ADHD because I could not understand my focus/concentration problems. I did not have ADHD. Now that N is properly treated, I have my brain back in working order.



#6 DeathRabbit

DeathRabbit

    Member

  • Members
  • 1,290 posts
  • Gender:Male
  • Location:Rocket City, USA
  • Interests:Music, video games, exercise, hookah, not feeling like crap

Posted 26 May 2013 - 10:31 PM

Well I had a bad experience with Xyrem. It caused crippling migraines which caused brain fog. It also caused crippling acute panic attacks and overall stress, the like of which I never had before. I had weight loss, and I would get panic attacks so bad I would go to blood pressure of like 150/110, and 120 bpm heart rate. When these would happen, I would sometimes get so addled I could barely remember where I was and what I was doing. Even after I quit the Xyrem, these problems persisted for months. I'm still on Xanax due to my horrible Xyrem experience, I had been managing my anxiety successfully for years. It was more than a set back. It gave me a panic that was categorically worse than I had ever had before in my life. Since you say you are having palpitations, and feeling spaced out (which isn't like normal brain fog, at least in my experience, brain fog to me usually feels more like my thoughts are going to sludge), coupled with the weight and hair loss(also signs of stress) I would say you are getting the good ol' Xyrem shakes as well. I'm starting to think this is much less of a miracle drug than it's marketed as. I thought my problems were more isolated, but despite numerous other people on here reporting anxiety to Jazz, they still give a complete disavowal of that side effect and act like they've never heard of it before whenever anyone new reports it.